Texas, 2020

Hail and Damaging Winds in Texas, August 16, 2020

August 16, 2020 · NWS FWD · 45 events in 13 counties and zones

Thunderstorms developed along a pre-frontal trough in advance of a rare August cold front on the afternoon of Sunday August 16. Several storms became severe, producing mainly damaging winds along with quarter-sized hail for areas generally along and north of Interstate 20.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$110,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Thunderstorms developed along a pre-frontal trough in advance of a rare August cold front on the afternoon of Sunday August 16. Several storms became severe, producing mainly damaging winds along with quarter-sized hail for areas generally along and north of Interstate 20.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 16, 12:57 PM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 16, 12:57 PM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
157 PM CDT Sun Aug 16 2020

.SHORT TERM... /Issued 1248 PM CDT Sun Aug 16 2020/
/This afternoon through Monday/

Extensive high clouds overnight have kept morning temperatures a
bit warmer than the past several days, but will likely have the
opposite effect this afternoon. It still appears that most areas
will see triple digit heat so we will keep the Heat Advisory going
through 7 PM. We will also add the Red River counties to the Heat
Advisory since the clouds will limit daytime mixing, keeping
heat index values near or slightly above 105.

We anticipate isolated to scattered storm development across
North Texas this afternoon in the vicinity of a diffuse frontal
boundary. However, sparse moisture and a stout cap may limit
convection initially. It does appear that storm chances will
increase late in the afternoon/early evening as better moisture
and mesoscale lift oriented along the actual cold front moves in
from the north/northeast. Any storm that develops this
afternoon/evening will have a good potential to produce strong to
severe downburst winds due to rapid evaporation of rain drops as
they fall through very hot and dry air near the surface. These
outflows will also likely travel several miles away from the
parent storm and may create a brief but critical wildfire threat,
especially across the western counties of the CWA.

Rain and thunderstorm chances will linger through the night as a
shortwave moves southward across the entire region. The
shortwave and cold front are progged to move just south of the
CWA by midday Monday but have maintained some low PoPs across are
Central Texas counties Monday afternoon in case the front does
not quite clear the area.

Temperatures on Monday will be considerably cooler than the past
several days due to weak cold air advection and lingering cloud
cover. Highs Monday will range from the lower 90s along the Red
River to the the middle 90s across Central Texas.

79

&&

.LONG TERM... /NEW/
/Tuesday night through next Sunday night/

There is a chance that a few showers and storms may linger across
our southwestern zones Tuesday evening, but most of the activity
should be moving into the Hill Country region. The rest of the
night will remain quiet as the cold front continues to move
southward. The overnight lows Tuesday night will be very similar
to the previous nights, with low to mid 70s areawide.

The forecast for the rest of the week remains fairly untouched.
While we will remain in northerly flow most of the week, the lack of
moisture near the weak passing disturbances will keep our rain
chances to a minimum. The exception will be for areas across the far
southeastern zones where isolated-scattered convective activity
will be possible each afternoon Thursday-Sunday. Otherwise, near
or just slightly above normal temperatures are expected through
the next 7 days.

Sanchez

&&

.AVIATION... /Issued 1248 PM CDT Sun Aug 16 2020/
/18Z TAFs/

VFR at all TAF sites through Monday with scattered daytime Cu and
broken to overcast high clouds.

The only major aviation weather concern will be the potential for
thunderstorms this afternoon and tonight. Most models are in
agreement that convection will develop across North Texas between
20Z and 21Z as a cold front eases into the region. These storms
will be capable of gusty and erratic winds several miles from the
parent storm. Storms should gradually track south into Central
Texas through the evening, but a second round of showers and
storms is likely late in the evening/overnight when a shortwave
moves south out of Oklahoma. All precipitation should move south
of the TAF sites before mid morning Monday once the shortwave and
cold front move into Central Texas.

A southeast to east wind to start the TAF cycle will gradually
back to the northeast this evening and north/northeast on Monday.
Wind speeds will remain below 10 knots with the exception of
thunderstorm wind gusts.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    76  93  76  96  75 /  50  30   5   5   0
Waco                76  96  74  99  74 /  60  30   5   5   0
Paris               71  91  72  93  70 /  30  10   0   5   0
Denton              74  92  74  95  72 /  50  30   5   5   0
McKinney            74  94  74  96  72 /  40  20   0   5   0
Dallas              76  94  77  96  76 /  50  30   5   5   0
Terrell             74  95  72  97  72 /  50  20   5   5   0
Corsicana           75  94  73  96  74 /  60  20   5   5   0
Temple              75  96  73  99  74 /  50  30  10  10   5
Mineral Wells       72  93  71  96  70 /  60  40   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

17/79
Hazardous weather outlook, Aug 16, 1:24 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
224 PM CDT Sun Aug 16 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
224 PM CDT Sun Aug 16 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Evening and Tonight.
Isolated to scattered storms are possible across most of the region
through tonight. A few storms may become strong to severe, with
damaging wind gusts and mainly small hail as the primary threats.

Fire danger will remain elevated west of I-35.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorm chances will continue into Monday, mainly west of the
I-35 corridor through lunchtime and across Central Texas in the
afternoon. A few strong storms will be possible capable of producing
very gusty outflow winds.

Isolated storms are possible over southeast Texas each afternoon
Thursday through Sunday. Severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested this afternoon and
evening.

In the hours before

Special weather statement, Aug 16, 3:03 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
403 PM CDT Sun Aug 16 2020

TXZ105-120-121-162130-
Kaufman TX-Hunt TX-Rockwall TX-
403 PM CDT Sun Aug 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROCKWALL...SOUTHWESTERN
HUNT AND NORTHEASTERN KAUFMAN COUNTIES UNTIL 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Royse City, or 9 miles east of Rockwall. This storm was nearly
stationary.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Rockwall, Terrell, Royse City, Fate and McLendon-Chisholm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3295 9640 3296 9618 3275 9612 3275 9644
TIME...MOT...LOC 2103Z 358DEG 4KT 3289 9629

92
Special weather statement, Aug 16, 3:34 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
434 PM CDT Sun Aug 16 2020

TXZ105-162200-
Hunt TX-
434 PM CDT Sun Aug 16 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUNT COUNTY UNTIL
500 PM CDT...

At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wolfe City, or 11 miles northwest of Commerce, moving southwest at 15
mph.

Wind gusts up to 50 mph will be possible with this storm.

 Locations impacted include...
Wolfe City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3321 9594 3323 9618 3338 9613 3340 9592
TIME...MOT...LOC 2133Z 023DEG 11KT 3334 9607

92

The radar

The Dallas/Ft Worth radar (KFWS), 170 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

23 hail, 22 thunderstorm wind. Local standard time, as filed.

Hail, Hopkins

When
August 16, 3:45 PM CST
Where
Hopkins County, 0.9 mi SE of Sulphur Spgs Muni Ar
Measured
0.75 in hail
Reported by
Public
Coordinates
33.140, -95.610

A public report indicated dime sized hail in the city of Sulphur Springs, TX.

Hail, Grayson

When
August 16, 4:15 PM CST
Where
Grayson County, 1 mi S of Whitewright
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.456, -96.380

A trained spotter reported quarter sized hail approximately 1 mile south of the city of Whitewright, TX.

Hail, Collin

When
August 16, 4:43 PM CST
Where
Collin County, 1.8 mi SW of Desert
Measured
1.5 in hail
Reported by
Public
Coordinates
33.360, -96.450

A public report indicated ping-pong ball sized hail in the city of Westminster, TX.

Hail, Collin

When
August 16, 4:44 PM CST
Where
Collin County, 2.21 mi SW of Desert
Measured
1.25 in hail
Reported by
Public
Coordinates
33.360, -96.460

A public report indicated half-dollar sized hail in the city of Westminster, TX.

Thunderstorm Wind, Cooke

When
August 16, 4:45 PM CST
Where
Cooke County, 0.69 mi N of Muenster
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.660, -97.380

Emergency management reported power lines down with estimated 60 mph winds in the city of Muenster, TX.

Hail, Cooke

When
August 16, 4:50 PM CST
Where
Cooke County, 1.34 mi ESE of Coesfield
Measured
1 in hail
Reported by
Public
Coordinates
33.810, -97.010

A public report indicated quarter-sized hail approximately 8 miles north of the city of Callisburg, TX.

Hail, Grayson

When
August 16, 4:54 PM CST
Where
Grayson County, 0.58 mi E of Gunter
Measured
1.5 in hail
Reported by
Public
Coordinates
33.450, -96.740

A public report indicated ping-pong ball sized hail in the city of Gunter, TX.

Hail, Montague

When
August 16, 4:59 PM CST
Where
Montague County, 0.69 mi N of Nocona
Measured
0.75 in hail
Reported by
Public
Coordinates
33.790, -97.730

A public report indicated dime sized hail in the city of Nocona, TX.

Thunderstorm Wind, Collin

When
August 16, 5:16 PM CST
Where
Collin County, 2.21 mi SE of McKinney
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
33.178, -96.593

The Automated Surface Observation System at the McKinney, TX airport measured a 60 MPH wind gust.

Thunderstorm Wind, Collin

When
August 16, 5:16 PM CST
Where
Collin County, 2.22 mi SE of McKinney
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
33.180, -96.590

The Automated Surface Observation System at the McKinney, TX airport measured a 60 MPH wind gust.

Hail, Hunt

When
August 16, 5:20 PM CST
Where
Hunt County, 0.58 mi W of Lone Oak
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
33.000, -95.940

A trained spotter reported half-dollar sized hail in the city of Loan Oak, TX.

Thunderstorm Wind, Grayson

When
August 16, 5:20 PM CST
Where
Grayson County, Gunter
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.450, -96.750

A public report indicated thunderstorm wind damage to a metal roof in the city of Gunter, TX.

Thunderstorm Wind, Denton

When
August 16, 5:24 PM CST
Where
Denton County, Denton Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
33.200, -97.200

The Automated Surface Observation System at the Denton, TX airport measured a wind gust of 59 MPH.

Hail, Collin

When
August 16, 5:25 PM CST
Where
Collin County, 0.69 mi N of Princeton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.190, -96.500

A trained spotter reported dime-sized hail near the city of Princeton, TX.

Hail, Collin

When
August 16, 5:27 PM CST
Where
Collin County, 2.76 mi S of Roland
Measured
0.75 in hail
Reported by
Public
Coordinates
33.240, -96.650

A public reported indicated dime sized hail approximately 3 miles north of the city of McKinney, TX.

Thunderstorm Wind, Collin

When
August 16, 5:32 PM CST
Where
Collin County, 0.9 mi NE of Allen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.110, -96.670

A public report indicated that a chimney was knocked down by thunderstorm winds.

Thunderstorm Wind, Collin

When
August 16, 5:36 PM CST
Where
Collin County, 0.37 mi NNE of Allen
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.105, -96.679

A public report indicated roof damage to a commercial building approximately 1 mile southwest of the city of Allen, TX. The emergency manager confirmed the wind damage as part of a metal roof torn off the Yard Art business. Other sporadic tree limb, shingle and car port/patio cover damage was reported across the city.

Thunderstorm Wind, Dallas

When
August 16, 5:36 PM CST
Where
Dallas County, 1.5 mi SSE of Renner
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.980, -96.720

A public report indicated that a large tree was split in Prairie Creek Park approximately one mile northwest of the city of Richardson, TX.

Hail, Collin

When
August 16, 5:37 PM CST
Where
Collin County, 2.76 mi S of Roland
Measured
0.75 in hail
Reported by
Public
Coordinates
33.240, -96.650

Another public report for dime sized hail was received 3 miles north of McKinney, TX.

Thunderstorm Wind, Collin

When
August 16, 5:40 PM CST
Where
Collin County, 0.9 mi SE of Plano
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.010, -96.710

A trained spotter reported tree damage and damage to apartments near the intersection of Plano Parkway and Highway 75 in the city of Plano, TX.

Hail, Grayson

When
August 16, 5:45 PM CST
Where
Grayson County, 2.37 mi NNE of Elmont
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
33.450, -96.610

A trained spotter reported golf-ball sized hail approximately 3 miles northwest of the city of Van Alstyne, TX.

Thunderstorm Wind, Collin

When
August 16, 5:45 PM CST
Where
Collin County, 1.38 mi N of Allen
Measured
55 kt (63 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
33.120, -96.680

Broadcast media reported several homes having roof damage approximately one mile west-northwest of the city of Allen, TX. The emergency manager confirmed the wind damage. Other sporadic tree limb, shingle and car port/patio cover damage was reported across the city.

Hail, Collin

When
August 16, 5:50 PM CST
Where
Collin County, 2.7 mi NW of Plano
Measured
0.75 in hail
Reported by
Public
Coordinates
33.050, -96.750

A public report indicated dime to penny sized hail in the city of Plano, TX.

Hail, Grayson

When
August 16, 5:55 PM CST
Where
Grayson County, 1.86 mi WSW of Sherman Muni Arpt
Measured
0.88 in hail
Reported by
Public
Coordinates
33.620, -96.610

A public report indicated nickel-sized hail in the city of Sherman, TX.

Thunderstorm Wind, Grayson

When
August 16, 5:55 PM CST
Where
Grayson County, 1.86 mi WSW of Sherman Muni Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.620, -96.610

A public report indicated siding damage to a house in the city of Sherman, TX.

Hail, Dallas

When
August 16, 5:57 PM CST
Where
Dallas County, 1.16 mi W of Alpha
Measured
1 in hail
Reported by
Public
Coordinates
32.930, -96.820

A public report indicated penny to quarter sized hail approximately 3 miles south-southeast of the city of Addison, TX near the intersection of Dallas North Tollway and Loop 635.

Hail, Dallas

When
August 16, 5:58 PM CST
Where
Dallas County, Addison
Measured
0.88 in hail
Reported by
Public
Coordinates
32.950, -96.820

A public report indicated dime to nickel sized hail near the intersection of Dallas North Tollway and Verde Valley Lane.

Thunderstorm Wind, Grayson

When
August 16, 6:00 PM CST
Where
Grayson County, 1.5 mi SSW of Ellsworth
Measured
61 kt (70 mph) measured gust
Reported by
Broadcast Media
Coordinates
33.680, -96.590

Broadcast media measured a wind gust of 70 MPH in Sherman, TX.

Hail, Dallas

When
August 16, 6:03 PM CST
Where
Dallas County, 2.22 mi SW of Addison
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.930, -96.850

Emergency management reported quarter sized hail near the intersection of Valley View Lane and Alpha Road in the city of Farmers Branch, TX.

Hail, Collin

When
August 16, 6:16 PM CST
Where
Collin County, 1.38 mi S of Shepton
Measured
1 in hail
Reported by
Public
Coordinates
33.010, -96.800

A public report indicated quarter-sized hail approximately 4 miles southwest of the city of Plano, TX.

Thunderstorm Wind, Collin

When
August 16, 6:20 PM CST
Where
Collin County, 2.7 mi NW of Plano
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.050, -96.750

Emergency management reported multiple trees and tree limbs down across the city of Plano, TX.

Thunderstorm Wind, Tarrant

When
August 16, 6:24 PM CST
Where
Tarrant County, 3.11 mi SE of Grapevine
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
32.900, -97.040

The Automated Surface Observation System at Dallas-Fort Worth International Airport measured a wind gust of 68 MPH.

Thunderstorm Wind, Dallas

When
August 16, 6:25 PM CST
Where
Dallas County, (Dal)love Fld Dallas
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
32.850, -96.850

The Automated Surface Observation System at Dallas Love Field measured a wind gust of 61 MPH.

Thunderstorm Wind, Tarrant

When
August 16, 6:27 PM CST
Where
Tarrant County, 2.15 mi SSE of Ft Worth Mangham Arp
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
32.820, -97.190

A trained spotter measured a 58 MPH wind gust near the intersection of Pipeline Road and Precinct Line Road in the city of Hurst, TX.

Hail, Tarrant

When
August 16, 6:28 PM CST
Where
Tarrant County, 0.58 mi W of Ft Worth Blue Mnd Ar
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.850, -97.340

A trained spotter reported dime sized hail in the city of Blue Mound, TX.

Thunderstorm Wind, Tarrant

When
August 16, 6:28 PM CST
Where
Tarrant County, 1.74 mi E of Richland Hills
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
32.820, -97.200

A trained spotter measured a wind gust of 63 MPH just south of Northeast Mall in the city of Hurst, TX.

Thunderstorm Wind, Tarrant

When
August 16, 6:29 PM CST
Where
Tarrant County, Arlington Muni Arpt
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
32.670, -97.100

The Automated Surface Observation System at Arlington Municipal Airport measured a wind gust of 62 MPH.

Hail, Fannin

When
August 16, 6:34 PM CST
Where
Fannin County, 0.9 mi SW of Ravenna
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.670, -96.240

Amateur radio reported quarter quarter sized hail in the city of Ravenna, TX.

Thunderstorm Wind, Tarrant

When
August 16, 6:36 PM CST
Where
Tarrant County, 0.58 mi W of Tate Spgs
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
32.680, -97.190

A trained spotter measured a wind gust of 60 MPH near the intersection of Green Oaks Blvd and Interstate 20 in the city of Arlington, TX.

Hail, Dallas

When
August 16, 6:37 PM CST
Where
Dallas County, (Dal)love Fld Dallas
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
32.850, -96.850

Dallas Love Field observers reported 3/4 inch diameter hail.

Thunderstorm Wind, Fannin

When
August 16, 6:41 PM CST
Where
Fannin County, 1.5 mi SSW of Bonham Jones Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.600, -96.190

A trained spotter reported a 60 MPH wind gust and a large tree limb knocked down approximately one mile north-northwest of the city of Bonham, TX.

Thunderstorm Wind, Johnson

When
August 16, 6:50 PM CST
Where
Johnson County, 1.36 mi ENE of Venus
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.440, -97.100

A trained spotter reported that the old city hall in the city of Venus lost part of its roof. It was being refurbished at the time.

Thunderstorm Wind, Young

When
August 16, 7:05 PM CST
Where
Young County, 1.15 mi E of Olney
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.370, -98.750

Emergency management reported roof damage to a building near Main Street and trees down near downtown in the city of Olney, TX.

Hail, Ellis

When
August 16, 7:10 PM CST
Where
Ellis County, 1.17 mi E of Gifco
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.520, -97.000

Trained spotters reported dime sized hail just north of the city of Midlothian, TX.

Hail, Ellis

When
August 16, 7:20 PM CST
Where
Ellis County, 0.9 mi NW of Ovilla
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.540, -96.890

A trained spotter reported dime sized hail in the city of Ovilla, TX.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917708, 917711, 917713, 917715, 918650, 917717, 917718, 917719, 918654, 918790, 918585, 918655, 918791, 918588, 918590, 918824, 918825, 918826, 918592, 918827, 918594, 918829, 918596, 918597, 918830, 918601, 918602, 918793, 918604, 918605, 918835, 918798, 918815, 918818, 918606, 918820, 918821, 918608, 918822, 918612, and more.